Alert archive / Louisiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 5, 2010, 8:46 AM CDT for 4 parishes in Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2010, 8:46 AM CDT (13:46 UTC)
- Expired
- Aug 5, 2010, 9:45 AM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2594 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:49 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 5, 2:49 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 AM CDT THU AUG 5 2010
.SHORT TERM...
THE UPPER HIGH HAS LOOSENED ITS GRIP ACROSS THE NORTHERN GULF
COAST. THE STRONGEST CENTER OF THE 500 MB RIDGE HAS RETROGRADED
WEST...WITH A 593 DM CENTER OVER WEST CENTRAL TEXAS THIS MORNING.
THE UPPER RIDGE AXIS EXTENDS FROM WEST TEXAS EAST ACROSS NORTHERN
LOUISIANA AND INTO CENTRAL GEORGIA. ANALYSIS OF HIGH RESOLUTION AND
LOCAL MODELING COMBINED WITH GOES WATER VAPOR IMAGERY INDICATES THAT
THE HIGH IN THIS NEW POSITION HAS ALLOWED WEAK MIDDLE AND UPPER
LEVEL PERTURBATIONS/VORTICITY CENTERS TO MOVE EAST TO WEST
UNDERNEATH THE HIGH. THESE VORT CENTERS COMBINED WITH THE AMPLE
INSTABILITY...LIX 00Z SOUNDING MEASURED 5019 J/KG CAPE AND -8.9
LI...IS MORE THAN ENOUGH TO INITIATE SCATTERED THUNDERSTORM ACTIVITY
TODAY AND ESPECIALLY THIS AFTERNOON. AS A RESULT...HAVE DOWNGRADED
THE HEAT WARNING TO A HEAT ADVISORY AND HAVE TRIMMED BACK MAX TEMPS
AND BUMPED UP POPS...AS THE OPPRESSIVE HEAT BEGINS TO RELINQUISH ITS
GRIP ON THE REGION. TEMPERATURES SHOULD WARM TO AROUND THE MIDDLE
90S BY MIDDAY IN MOST LOCALES WITH DEWPOINTS REMAINING IN THE UPPER
70S TO NEAR 80...HEAT INDICES RANGING FROM 105 TO 110 DEGREES.
MODELING SUGGESTS THIS PATTERN WILL PERSIST THROUGH TOMORROW...SO
HAVE LIKEWISE BUMPED UPS POPS. ON SATURDAY...A DISSIPATING FRONTAL
BOUNDARY WILL APPROACH THE CWA FROM THE NORTH PROVIDING A FOCUS
FOR ADDITIONAL THUNDERSTORM ACTIVITY. BENNETT
.LONG TERM...
WEAK FRONTAL BOUNDARY WILL DRIFT SOUTH ACROSS THE NORTHERN GULF
COAST LATE IN THE WEEKEND PROVIDING INCREASED CHANCES FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. THIS PATTERN WILL BE SOMEWHAT
OF A SHIFT FROM THE OPPRESSIVE HEAT THAT HAS BEEN THE RESULT OF A STRONG
RIDGE OF HIGH PRESSURE ALOFT THIS PAST WEEK.
AN UPPER-LEVEL TROUGH ACROSS THE EAST COAST IS FORECAST TO
RETROGRADE WESTWARD AS AN INVERTED TROUGH EARLY NEXT WEEK ACROSS
THE NORTHERN GULF OF MEXICO. THIS..COMBINED WITH THE LINGERING
FRONTAL BOUNDARY...WILL ALLOW FOR A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY ALONG WITH SUFFICIENT MIXING TO KEEP HIGH
TEMPERATURES IN THE LOW TO MID 90S. /92/
&&
.MARINE...
HIGH PRESSURE WILL PROVIDE GENERALLY LIGHT WINDS AND LOW SEAS
THROUGH MUCH OF THE FORECAST PERIOD. WEAK IMPULSES MOVING AROUND AN
UPPER RIDGE CENTERED TO THE WEST OF THE REGION WILL RESULT IN
SCATTERED CONVECTION ACROSS THE COASTAL WATERS THROUGH THE WEEKEND.
11
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 96 77 95 75 / 50 20 50 30
BTR 96 79 96 76 / 50 20 40 20
ASD 94 79 93 78 / 50 20 50 30
MSY 94 82 93 80 / 50 20 40 20
GPT 94 81 94 77 / 40 20 50 30
PQL 96 78 93 77 / 50 20 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Aug 5, 3:16 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 316 AM CDT THU AUG 5 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-060830- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 316 AM CDT THU AUG 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT HEAT... A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY AS HEAT INDEX READINGS ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES. THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH MUCH OF THE DAY...WITH THE STRONGER STORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT... AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES WILL COMBINE TO CREATE HEAT INDEX VALUES AROUND 105 TO 110 DEGREES EACH DAY. THUNDERSTORMS... ENHANCED CHANCES FOR SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY ACROSS THE REGION AS A FRONTAL BOUNDARY STALLS ACROSS THE NORTHERN GULF COAST. THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 92
In the hours before
Special weather statement, Aug 5, 6:34 AM CDT, 2 hours 12 minutes before
LAZ039-040-051200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 634 AM CDT THU AUG 5 2010 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING WASHINGTON PARISH...ST. TAMMANY PARISH... AT 629 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BOGALUSA...OR ABOUT 5 MILES NORTH OF SUN... MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SUN AND BUSH THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. 92
Special weather statement, Aug 5, 7:37 AM CDT, 1 hour 9 minutes before
LAZ038-040-051300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 737 AM CDT THU AUG 5 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING TANGIPAHOA PARISH...ST. TAMMANY PARISH... AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES WEST OF COVINGTON...OR ABOUT 7 MILES EAST OF ROBERT...MOVING SOUTHWEST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROBERT...TICKFAW...PONCHATOULA AND HAMMOND THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 92
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 4, 9:39 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Livingston, Saint James, Saint John the Baptist | 66 min |
| Aug 5, 2:30 AM CDT | Heat Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 41 hr |
| Aug 5, 6:18 AM CDT | Special Marine Warning | LIX | 27 min | |
| Aug 5, 7:30 AM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 2 hr |
| Aug 5, 7:48 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 42 min |
| Aug 5, 8:12 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Tangipahoa | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.